Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

To: JohnL re. TCA choice & Lamictal question

Posted by Susan on October 17, 1999, at 6:26:30

In reply to Re: Need to drop Paxil & trazadone, any suggestions?, posted by JohnL on October 17, 1999, at 3:45:43

>In this situation, I would favor dropping the Paxil down to 20mg and taking a small-medium dose of a TCA instead of Traz. That would turbocharge the Paxil and allow you good sleep. TCAs might also be good for allergies because of their histamine effects. As a sidenote, Paxil caused me terrible sleep. I think that is common. Insomnia is actually common with all the SSRIs, though not with everyone. Paxil+Nortriptyline (a TCA) has been cited as being a very good combination. I just think tweeking with what has been working makes more sense than a complete switch. But again, we need to know for sure if either drug is actually causing the problems you're dealing with.
Is there any reason for choosing Nortriptyline over Sinequan or Elavil which are also both quite sedating? I have tried Sinequan and Elavil in the past but never Nortriptyline. Does it have fewer side effects? I have been using Xanax for sleep and am not getting more than 6 hours a night (unless I take more at 4 am) and want to consider going back to a TCA. Trazodone did not work for some reason. The Xanax does not cause the anticholineric side effects which Sinequan and Elavil caused. I suppose I could up the dose of Xanax from .50 to .75 for longer sleep. What do you think? Actually, now that I am writing this question I remember that the reason I liked the Xanax over the TCA's is because I do not wake up with a drugged, groggy feeling as I did with the TCA's.

Also, have you ever heard of Lamictal causing severe nightmares? What dose/combo are you on? I tried it for 2 weeks and kept my husband awake with my moaning from terrible dreams. I was also taking 150 mg Effexor XR and .50 Xanax. Could it have been a serotonin syndrome reaction? Any way, I stopped the Lamictal. Tried it again 10 days later and the nightmares resumed. I know that Lam. is a promising new medication but it did not work for me. Thanks for your input. Dr.'s appointments go so fast even though I am always given extra time. The questions on this board are even a puzzle at times for the experts!




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Susan thread:13272